Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
Different Behavior's for mom vs dad
Watch this 
View More Posts Ignore
My son is 7 almost 8 and has ADHD. He takes Concerta 27mg and is handling things pretty well most of the time. We issues daily that we can usually work through, but I have noticed over the last few months in the evening when my husband is at work and I am just home from work my son and I are always having arguments. I have two other children, one older and one younger and they are affected by our arguing also. He is disrespectful to me, and will tell me "no" regardless of what I ask of him. He does not do this for my husband and I don't want to increase his medication just because he and I have issues. When we ask him these things in calmer times he just replies " I don't know/ I don't care"
Posted on 12/28/12, 10:53 pm
7 Replies Add Your Reply
Reminder: This is a support group for ADHD / ADD. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 12/29/12  5:02pm
" Does your son have these same issues with you at any giving time of day? If it is only at night, the medicine is probably wearing off! Also I would think about asking your Dr. about adding a non stimulant medicine. My son is 10 and takes concerta with intuniv, and the results are GREAT! You may have a tougher time than your husband if you are the one to always do the disciplined most importantly remember they really do want to act the way they do. "
View More Posts Ignore
Reply #2 - 12/31/12  10:30am
" If this is in the evening, the medicine has probably worn off. So I don't think it is a failure of the medicine, especially if your son is good earlier in the day. My son is also argumentative and hyper in the evenings after his Concerta has worn off, but it's also the time when his appetite gets back into gear - so I try to bear with the attitude. He is doing so well at school and being so much more positive in general that it is definitely worth it. "
View More Posts Ignore
Reply #3 - 01/02/13  1:58pm
" I've heard good things about Inutiv. They take that at night, right? "
View More Posts Ignore
Reply #4 - 01/03/13  10:14pm
" My son is the same way! He's 14 and he's always given me a much harder time than my husband. Then my husband gets annoyed with me that I'm not strict enough or not handling things the way he does. But my son responds very differently to me than to him. I am strict with him as well but I also try to show him love when he's behaving and cooperating. My husband really doesn't. He's never happy with my son's behavior and is always upset with him. My son told me his dad is meaner than I am when I asked him why he listens to dad but fights with me!

It's so aggravating so I understand. I also was conflicted about the medication. At one point we added abilify to try to keep his moods on a more even keel bc he would just blow up at me on a regular basis, which was scary for his brother and sister and very upsetting. Eventually we decided to take him off that and keep him just on his adhd meds bc he was able to keep calm with his dad and behaves well for others, it was just me he was screaming and fighting with on a regular basis. Lucky me :)

I wish I had an answer for you but you do have my sympathy. I'm in the same place as you are. Good luck! "
View More Posts Ignore
Reply #5 - 01/09/13  12:16pm
" Thanks Everyone! Yes my son's behavior becomes this way first thing in the morning and later in the evening either before of after he takes his Concerta. We tried a supplemental medication for after school, but it completely knock out his appetite. Poor kid is already super thin, so we took him off the second med because it was more important to us that he eat. I have pretty much just accepted that if I don't want to give him more meds, then I need to grow some thicker skin. I am the one home with him in the evenings most nights when he gets increasingly difficult. On the night's that my husband is home, he will redirect our son and my son responds well to him. We are working on getting him to communicate with us about how is feeling a little better. I can handle my son saying "I am mad and don't wanna talk to you right now" versus him just saying "no". Still rough on me and my two other children to listen to my son yell and scream and throw tantrums. He tends to be pretty angry and destructive. "
View More Posts Ignore
Reply #6 - 01/14/13  1:02am
" I definitely think it has something to do with the medication wearing off as stated by other replies. My son (9 years old) was on concerta for a period of time but when it wore off, whoa was there a difference in his behaviors! I forgot the term for it but Concerta is one of those medications that when the time frame for the dosage wears out, behaviors CLICK right back to what they were before they took the med. My son has Tourette's Syndrome along with ADHD so him taking the Concerta really aggravated his tics so we took him off of that and he is now on Strattera which seems to work okay for him.

When it comes to acting differently for parents, again, my son does the same thing. Other than giving me attitude, my son has a lot of inhibition and tends to act more childish and younger with me than he does his dad. I also am at home at night as my husband goes to work and he's very "whiny" with me but knows not to do that with his dad. There will be times where my husband says to my son "you're just acting that way because you're mother is home, we were just fine up until then and now you decide to whine" when it comes to wanting something or something similar.

That's my son's famous phrase! "I don't know...." Gosh I hate that!

Sorry for the ramble but you're definitely not alone. I hope things start working out for you and your family very soon! "
View More Posts Ignore
Reply #7 - 01/21/13  11:14pm
" "Does your son have these same issues with you at any giving time of day? If it is only at night, the medicine is probably wearing off!" Great point. Let's give him some more drugs so that he doesn't start spoiting his own opinions or expressing his behavior. Consider doubling or tripling his dose.

Seriously, I would try to talking to him more and get a sense of what he wants. Tell him you love him, perhaps there are activities or sports. "

Add Your Reply
Advertisement


More From Around the Web